MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D142901
Medical Device Problem Codes Entrapment of Device (1212); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a supraventricular tachycardia ablation procedure with a optrell mapping catheter with trueref technology and the catheter was tangled with other catheters and when pulling out the optrell¿ catheter it was noted it had a bent shaft.It was difficult to remove the optrell catheter from the sheath.There was no damage, lifted rings, or sharpened ring noted on the catheter.The catheter was replaced, and the problem was resolved.The case continued.No patient consequences were reported.
 
Additional Manufacturer Narrative
Per internal review on 11-nov-2025, it was identified that the product receipt date of 28-oct-2025 was mistakenly omitted from the previous initial report.The d9 section of this form has been updated accordingly.The bwi product analysis lab has received the device for evaluation.On 11-nov-2025, the product investigation was completed.It was reported that a patient underwent a supraventricular tachycardia ablation procedure with a optrell mapping catheter with trueref technology and the catheter was tangled with other catheters and when pulling out the optrell¿ catheter it was noted it had a bent shaft.It was difficult to remove the optrell catheter from the sheath.There was no damage, lifted rings, or sharpened ring noted on the catheter.The catheter was replaced, and the problem was resolved.The case continued.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection evaluation and dimensional test of the returned device was performed following j&j medtech procedures.Visual inspection of the returned sample revealed no damage or anomalies.The shaft was found in good condition, no bent marks were detected.A dimensional test was performed, and the results were found within specifications.A manufacturing record evaluation was performed for the finished device 31558353m number, and no internal actions related to the reported complaint condition were identified.The bent condition and resistance reported by the customer could not be confirmed during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The catheter instructions for use (ifu) contain the following recommendations: do not use excessive force to advance or withdraw the catheter through the guiding sheath if resistance is encountered.To avoid entanglement or entrapment which may result in the need for surgical intervention, exercise caution when maneuvering the catheter near the valvular apparatus and other devices.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23416446
Report Number2029046-2025-03617
Device Sequence Number9028525
Product Code DRF
UDI-Device Identifier10846835025828
UDI-Public(01)10846835025828(11)250324(17)280323(10)31558353M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K230253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD142901
Device Lot Number31558353M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS 8.5 FR SHEATH; SMARTABLATE SYSTEM
Patient SexUnknown